Couldn't find what you looking for?

TRY OUR SEARCH!

The Usage of Stool Softeners

These medications serve the purpose of softening one's stool for many possible reasons. Namely, undergoing conditions such as hemorrhoids, certain heart problems, high blood pressure and others can only benefit if there is no straining either in some of your muscles or in your rectal area during your bowel movement. Additionally, those who have undergone rectal surgery and even women who are pregnant are usually prescribed these medications in order to protect their organs since hard stool may open the operated wound in the rectum as well as it can cause injuries in pregnant women.

The medication itself comes in different forms. There are capsules, syrups and tablets, all serving the same purpose. Also, this type of medication is intended for temporary use. Therefore, it should not be taken continually for more than two weeks. However, while taking it, dosage and regular intake is crucial for a successful overall effect.

Negative Sides of Stool Softeners

Regardless of the benefits they bring, stool softeners have side-effects. First of all, there is a danger that the same chemical involved in the stool softening process may cause stomach cramps. However, this can be stopped or bypassed by drinking a lot of water during one's exposure to these medications.

Secondly, stool softeners which are in a form of a fluid, such as syrups, tend to cause throat problems and discomfort with some people. In order for these to be stopped, it is best to have your doctor change you the prescription and enable you to take either the pill or the capsule ones.

Thirdly, some unusual skin problems may appear as side-effects of the stool softeners you are using. Namely, you might experience hives somewhere on your skin. Additionally, rashes of different sorts may appear, along with the possibility of swelling in your throat or tongue. All the symptoms mentioned above serve as clear indicators of an allergy. If these take place, possibly along with breathing difficulties, it is best to seek medical attention as soon as possible.

Additionally, some stool softeners can cause either nausea and vomiting, or diarrhea. While the first case tends to cause dehydration the latter is directly caused by it. In cases of nausea and vomiting, it is best to consult with your doctor in order to have the medication replaced or modified. However, with having diarrhea, caused by the stool softeners, it is best to drink more water than usually, since this can solve the problem. If the diarrhea remains persistent, seeking medical attention is highly recommended.

Your thoughts on this

User avatar Guest
Captcha